MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-500-10
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id ped3-027-550-20 (b731789); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that two pipelines failed to open at the middle and distal sections.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured ica and cavernous ica with a saccular morphology.Landing zone (artery size): distal 5 mm and proximal 5 mm.The patient¿s vessel tortuosity was severe.Two aneurysms were being treated.The first attempt was a 5.5 x 20 pipeline vantage to cover both aneurysms but device would not open in the middle section of the stent.When the stent was removed, it was "pinched" at the proximal end.The healthcare provider tried to use the pipeline flex 5x10 to treat the proximal aneurysm and it would not open distally.When removed, the ptfe sleeves appear to be "tangled" in the distal end.The pipeline was positioned in a bend (middle section).More than 50% of the pipeline had been deployed when it failed to open.The pipeline resheathed less than or equal to 2 times.There were no additional steps or other devices required to open the pipeline.The pipeline was removed from patient.The pipeline was resheathed and removed with the microcatheter.It was unknown if dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure was good.There were no patient symptoms or complications associated with this event.Ancillary devices: sheath neuronmax 088, guide catheter phenom plus, microcatheter phenom 27.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that alternative pipeline devices were used to complete the procedure.No catheter issues were identified.The cause of the event was not determined.
 
Additional Manufacturer Narrative
Product analysis # (b)(4): equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition: the pipeline flex shield was returned inside an inner pouch within a sealed biohazard bag and a shipping box.Damaged location details: the tip coil is in good condition.The distal and proximal dps restraints and dps sleeves were found to be intact, with no signs of damage.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube and ptfe shrink tube were intact, with no signs of elongation and damage.The braid¿s distal, middle, and proximal parts were opened with fraying.No other anomalies were found.Testing/analysis: n/a conclusion: the customer¿s ¿failed to open¿ complaint was not confirmed based on the returned device: the braid¿s distal, middle, and proximal parts were opened with fraying.However, the cause of the failure to open could not be determined.Possible causes include vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.In this event, the customer reported that the vessel tortuosity was severe, and the pipeline flex shield device was placed in the vessel bend, which could have contributed to the failure to open complaint.The braid can be damaged due to over-manipulation, deployment technique, delivery/retracting delivery wire against resistance, or deploying/re-sheathing against resistance.However, the cause of the braid damage could not be determined.Per the instructions for use (ifu): ¿use in tortuous anatomy may result in difficulty or inability to deploy the pipeline flex embolization device with shield technology and can lead to damage to the pipeline flex embolization device with shield technology and microcatheter.¿ medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20271008
Report Number2029214-2024-01614
Device Sequence Number7315905
Product Code OUT
UDI-Device Identifier00763000284671
UDI-Public00763000284671
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-10
Device Catalogue NumberPED2-500-10
Device Lot NumberB654274
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer09/20/2024
10/11/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date09/23/2024
11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age68 YR
Patient SexFemale